MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751766
Medical Device Problem Codes Leak/Splash (1354); Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that trocar leakage and it was not stable at incision during vitrectomy surgery.The surgery was completed.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Three open trocar assemblies, in a tray with other items were received for the report of trocar leakage and not stable at incision.Sample were visually inspected and sample one and two were found to be nonconforming, sample one - damaged septum/ angled slit with slight tear with part of torn septum raised and not sitting flush.Sample two- damaged septum/ angled slit was observed.Leak testing could not be performed due to the damage of both samples.Sample three was found to be conforming.Functional leak test was performed and found to be conforming.Additionally, no damage to the ears of the trocar blades were observed for sample one to three.A review of the device history record traceable to the possible lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The exact root cause for this complaint is unknown; the damaged condition of the sample one and two valves could have contributed to the reported issue of trocar leakage; how and when the valves became damaged cannot be determined from the evaluation performed.A contributing factor to the hole in sample is that the probe was actuated during insertion/removal of the probe from the trocar cannula during surgery.The returned sample three was found to be functionally conforming, therefore a trocar leakage as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described.The returned sample one to three was found to be visually conforming, therefore a trocar not stable in incision as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described.The exact root cause for this complaint is unknown therefore specific action for this complaint cannot be taken.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18886778
Report Number1644019-2024-00453
Device Sequence Number14221708
Product Code LRO
UDI-Device Identifier00380657517664
UDI-Public00380657517664
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number8065751766
Device Lot Number160VYR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date06/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown